3 Fat Chicks on a Diet Weight Loss Community

3 Fat Chicks on a Diet Weight Loss Community (http://www.3fatchicks.com/forum/)
-   Depression and Weight Issues (http://www.3fatchicks.com/forum/depression-weight-issues-76/)
-   -   Weight loss with Wellbutrin? (http://www.3fatchicks.com/forum/depression-weight-issues/226069-weight-loss-wellbutrin.html)

otachick10 02-19-2011 11:18 AM

Weight loss with Wellbutrin?
 
My doctor switched me from Prozac to Wellbutrin because Prozac seemed to increase my appetite. I've been taking it two weeks, and so far my appetite has not decreased. Does anyone know how long it takes for Wellbutrin to start working on appetite. I would also like to know of any other input a:?:nyone can give me about Wellbutrin and your experiences with it.

Porthardygurl 02-19-2011 11:45 AM

sadly my experience with wellbutrin was "meh". It did nothing for me. I found it took a long time to work and it produced minimal results..I ended up switching over to Celexa..

ShesLosingIt 02-19-2011 11:48 AM

I've only ever been on Wellbutrin (for situational depression) but I definitely noticed a decrease in my appetite, especially after I cut out refined sugars/carbs. The only negative side effect I experienced at all was excessive sweating/feeling flushed all the time.

otachick10 02-19-2011 12:36 PM

I've been complaining at work that I'm sweating and flushed all the time for a week or so now. I never realized it could be the Wellbutrin. Does that get better?

monstermash 02-19-2011 03:52 PM

When I was on Wellbutrin, I was wired. I even found it difficult to sleep for the first few weeks. I was also nauseated a lot--my appetite went away about the second or third day and kept being away for a few weeks. It was nice to have some energy and willpower, but my body gets used to it and goes back to somewhat normal after a month or two.

But it's the only med I've ever been on that made me feel happy; it works well for my mother as well, so I expect that's genetic.

eclipse 02-19-2011 03:55 PM

I've lost all of my weight since starting Wellbutrin. It really killed myu appetite from the very beginning, and even now I rarely get actual feelings of hunger (I've been on it for about a year and a half). It also brought my binging to a complete stop. I mean. . .I didn't make a decision to stop binging. I just stopped, without even noticing. I did have trouble sleeping in the beginning, but that subsided within a month or so.

My husband is taking it to try to quit smoking, and he does get flushed/sweaty. It's gotten better the longer he's taken it, though.

eclipse 02-19-2011 03:56 PM

Binging? Bingeing? Which is it? :lol:

otachick10 02-19-2011 04:06 PM

I have also noticed that it's hard to fall asleep along with the whole sweating/flushing thing. Hopefully, the side effects will decrease as it's only been 2 weeks since I started Wellbutrin

jennerlynn 02-20-2011 02:43 AM

I've had two separate experiences with Wellbutrin. With the SR; I'm a mess and that's putting it lightly. Sweating/flush feeling, anxiety attacks, nausea, and restlessness. I cannot tolerate that medication in my system. Now with the XL; totally different story. My only side effects are my impulsive behaviors have decreased and a slight decrease in appetite. So my eating habits changed because I finally recognized hunger versus cravings/comforting. I don't really notice a change in my overall mood but, the energy and motivation are the extremely helpful in my life. At the correct dose I felt at least a slight difference 7-10 days in my energy into my medication. As far as decreased appetite; it has a slight effect for me immediately. I still do feel hungry and have to actually control myself. Which is a challenge still. I would talk to your doctor about your side effects and dosage options.

otachick10 02-20-2011 09:14 AM

Thanks, jennerlynn. I am on Wellbutrin SR. I don't like the side effects, but some of the responders above said that the side effects lessened in time, so I'm going to stick it out for awhile. My doctor refuses to give me weight loss pill because I'm on blood pressure meds, so I'm really hoping the appetite lessening effect will kick in. Thanks, everyone for your feedback.

ShesLosingIt 02-20-2011 10:37 AM

Quote:

I've been complaining at work that I'm sweating and flushed all the time for a week or so now. I never realized it could be the Wellbutrin. Does that get better?
I've been on it a little less than a year now and I noticed that it got better after A.) I lost some weight, B.) summer was over and C.) started really increasing my water intake. All 3 of these things kind of happened at the same time so it could have been just one or all of them combined but it can't hurt to try increasing the water some more.

In the summer, I just kept a small fan at my desk and wore loose, breathable clothing. The benefits, at least for me, were worth feeling a little uncomfortable, especially when I read the side effects of some other anti-depressants. Even though I'm not even fully divorced yet and SO not ready for dating, I like that it doesn't cause sexual side effects or reduce one's libido and that it doesn't cause weight gain or increased risk of cardiovascular issues. I'm not really at risk for strokes so my doctor said that small increased % in people using Wellbutrin isn't a cause for concern.

aliquot 02-20-2011 07:14 PM

I'm on Welbutrin XL 450mg a day. When I first started (at 150mg twice a day) it I had trouble sleeping the first few nights and I was emotionally just all over the place. After the first week or so I got used to it and since then it has only been on the up and up. I've lost all of my weight on Welbutrin, although I can't say that it has helped suppress my appetite or anything, I don't think anything could suppress mine lol

otachick10 02-26-2011 01:38 AM

I posted that my appetite didn't lessen the first two weeks. Well, on Week 3, it finally kicked in. I've lost 6 pounds this week! I definitely feel less tempted. Hopefully, it will keep on working. I still have some side effects, such as perspiring/flushing, dry mouth, and the worse side effect is that it takes me forever to get to sleep. Hopefully, all that will lessen in time, but right now the tradeoff is worth it.

aliquot 02-26-2011 11:45 AM

Just make sure you take the pills as soon as you wake up. At first my doc had me on one 150 in the morning and one 150 in the evening and that was just horrible. I complained about it to the doc, now I take 3 150s in the morning and I am good to sleep that night.

surfergirl2 03-04-2011 04:26 PM

Hello! I justed started generic wellbutrin SR yesterday. 150 mg/day, once in the morning. I am taking it because i have mild depression that causes me to overeat CONSTANTLY...both bingeing and just continuously snacking all day. I really really really hope Wellbutrin helps.

I know it's supposed to take weeks to kick in, but i know a lot of people at least feel side effects right away. Not me. I didn't have any insomnia last night, and i still binged yesterday. Today, i decided to try a little harder not to binge. Well, the day is only half over, but i'm doing kinda-sorta ok so far. So, day two and not really noticing anything yet.

I really hope this helps. I've tried everything else (it seems) and have concluded that it's not just a lack of willpower...there is something wrong with my brain that makes me feel COMPELLED to overeat.


All times are GMT -4. The time now is 02:15 PM.

Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2